Teva problems: Hello everyone, new to this site... - Thyroid UK

Thyroid UK
109,251 members126,910 posts

Teva problems

DoeStewart
DoeStewart

Hello everyone, new to this site. I have had thyroidectomy 30 years ago after birth of my first son so have been on levothyroxine ever since. Always ok apart from constant changes to dosage over the years. Had prescription in January 2018 after latest blood tests were all Ok. Pharmacy gave me new brand of meds that I had never had before and never heard of. Anyway I took the meds for 6 weeks and have been really poorly. The levothyroxine is the only meds I take so wondered if it was something to do with that. I found bits old old medication and started them, didn' take anymore Teva brand. The symptoms are slowly disappearing. I had never been so exhausted, sleeping 10pm till 8pm and then dragging myself out of bed, tired all day. Joint pains, stomach problems, too tired to do anything, really felt unwell. After few days on old meds I am starting to feel normal again but I think.it will be a slow job. I have told pharmacist and a note has been put on my records to not give me the Teva brand again. I have visited GP and they are doing blood tests next Friday 16th March for a whole raft of things as they were so concerned with my health issues. I believe I can fill a yellow card in on line? Anyone else felt this bad after the Teva meds? X

20 Replies
oldestnewest
SlowDragon
SlowDragonAdministrator

Yes hundreds on here have had terrible problems with Teva

healthunlocked.com/search/t...

Request new prescription and let GP know your bad reaction and insist on old brand at pharmacy in future.

Also put in a yellow card

yellowcard.mhra.gov.uk

Should always aim to stay on same brand. Different brands react differently for each patient and are not therefore bio equivalent

Thanks for link to yellow card, I will fill that in today. Yes I have advised both pharmacy and GP of Teva problems and new script I received was my old brand. I hate feeling so unwell

Yes, I had terrible problems with old formulation of TEVA and I won't touch it.

Lots of reports on here of people having trouble with new formula. Stick to what suits you.

Yes I fell to pieces on Teva. That stuff is evil,

I was on it months before i discovered it was Teva causing all my problems, I even lost use of my leg which i was hospitalised for, had bad shoulder that had to have steroids for, many more bad things I couldnt stop sleeping on it, I have got a script for Mercury Pharama now, I got offered T3 Teva other day, im not risking my health taking that evil Teva in any meds ever again...I yellow carded it.

Your lucky you worked out that it was Teva causing your problems..I hope you recover soon :)

DoeStewart
DoeStewart
in reply to Pascha1

Thank you so much for your kind words. I'm sorry you have been so poorly on Teva, it's God awful medicine.

fortunata
fortunata
in reply to Pascha1

I’ve had a similar experience. Doing great on Mercury Pharma Lio, they changed me to Teva Lio and everything’s’ gone downhill from there. I’ve asked them to change me back to MP.

Smelly12
Smelly12
in reply to Pascha1

I no this is old post but can I. Ask how long to get back to normal cas my legs same and weekness

DoeStewart
DoeStewart
in reply to Smelly12

Hi Smelly12, I would say it took me a couple months to get back to 'normal. The Teva really knocked me for 6, I was very unwell after taking them. Have you been taking Teva? If so, how long for

Smelly12
Smelly12
in reply to DoeStewart

Yes for three months back on old med cnt walk legs giving way no energy pains shoulder everywhere jst winderd if it goes it’s ruining my life

Smelly12
Smelly12
in reply to Smelly12

There was many more stmt s phoned 911 all cld say go doc. He didn’t seem to no what’s up boiled it dwn to age I was fine before

DoeStewart
DoeStewart
in reply to Smelly12

Oh I feel sorry for you feeling as you do - you have to be kind to yourself. I was almost bedridden after taking Teva. I literally went to bed at 10pm each night and slept the clock round. No energy, in fact more like exhaustion. Aches all over, wobbly legs, stomach problems, fever. Only for this forum who confirmed most prob the Teva ( I had a few tablets of old medication and had started taking these) I thought I was losing my mind. GP will blame symptoms on anything else apart from Thyroid or meds issues. Don't do too much( I know you probably can't anyway) You have to rest as much as possible. Have you had another blood test at all to see if Teva has made any difference to your levels?. I didn't and wish I had but tbh I couldn't face the walk to the Docs, about 10 minutes away !!!. I monitor my levels with Medicheck now and get full thyroid and vitamins tested. I hope your on the mend soon, be patient. It's all about rest rest and more rest.

Smelly12
Smelly12
in reply to DoeStewart

Thankyou for your help at least I hope I will be back to normal in time an I’m not only one ido no trust doc etc now god peace and love to you

Hidden
Hidden

Hi Doe. There are quite a few posts on this forum from people who have had problems with TEVA meds. Including me. Worth looking up and reading. If you decide you don't want to use a brand, you have that right. Talk to your pharmacist. Not an expert on site navigation but I believe if you type in TEVA in the upper right-hand space (search ThyoidUK) the TEVA posts will pop up, If my directions are innaccurate some one will see and point you in the right direction.

DoeStewart
DoeStewart
in reply to Hidden

Thank you so much for information.

Hi, just wanted to add that I've just submitted a yellow card after experiencing the same problem with Teva. I had issues with it back in 2012 when there was a known problem with it, and wanted to keep an open mind this time, but I am fairly certain it has made me much more ill again. I actually ended up in A&E the week before last after feeling so unwell they thought I was having a heart attack!

Hope you feel better soon.

DoeStewart
DoeStewart
in reply to AlisonL

Hi, my goodness how awful for you. What symptoms did you have? I am still poorly from taking Teva for 6 weeks, been off it for nearly 3 weeks, taking my old brand again. I am so fatigued, constant headaches, sore throat and neck pain. I had 7/8's of my thyroid removed about 30 years ago and have been on Levo for 28 years . I am 65 this week and feel 95. I am normally an active person but just about have the energy to get out of bed each day. It's a good job I'm retired as I wouldn't be able to work like this. I've just had a raft of blood tests done on Friday and will be at least a week for results. The GP wants to make sure nothing else going on as I am so poorly . I hope you feel better soon.

AlisonL
AlisonL
in reply to DoeStewart

It's so sad you're feeling that way and I can completely sympathise. The problem with thyroid things I find is that it's really hard to know what has caused symptoms to change and it can really take it out of you when they do.

My A&E experience was due to chest pain and feeling dizzy. I felt it wasn't my heart but they were very good and checked to be on the safe side. In the end they couldn't really explain why I was feeling the way I was - story of many of our lives!

All the best to you and I really hope things improve for you soon.

DoeStewart
DoeStewart
in reply to AlisonL

Nobody ever knows why we have these awful symptoms - they mostly guess or just don't have a clue. I haven't seen an Endo since before I had thyroid operation, it took me 2 years post op before I got Levo from GP and only had it prescribed then because Health visitor for my son saw how poorly I was,on my knees. Unfortunately GP 's only deal with TSH and that's it, I sometimes wish we all were given an appointment with a specialist on a yearly basis?. You have had an awful time of it, I hope you are on the mend, be kind to yourself.

You may also like...